MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA BRONCH BIOPSY FORCEPS NO SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC

COOK ENDOSCOPY CAPTURA BRONCH BIOPSY FORCEPS NO SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Catalog Number DBF-1.8-S
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.The device was functionally tested and the device opened but did not close when the handle is manipulated; also the forceps housing moved away from the catheter when opened, but does not detach.No other anomalies were detected with the device.The forcep will be sent back to the supplier for further evaluation.The supplier provided the following information: one device from the reported event was returned in a zip type bag with proof of decontamination.The device has a butt joint that has broken at the solder connection.The reported defect has been confirmed.The device history records were reviewed and they were manufactured in august 2016.No relevant defects were noted in the records.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the customer experienced issue of "would not open" was confirmed; the device would open but not close.The root cause is a butt joint was a broken control wire / link wire solder joint.The supplier is currently working on improvements to create a more robust soldering process to prevent solder joints from breaking.The instructions for use state: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Become familiar with the amount of handle movement required to operate the cups.If any irregularities are noted, do not use.Note: exercising the handle while the forcep is coiled may result in damage to the performance characteristics of the forceps." prior to distribution, all captura bronch biopsy forceps no spike are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic procedure, the physician used a cook captura bronch biopsy forceps no spike.The forceps were sticking and would not open.Another of the same device was used to complete the procedure.During the device evaluation it was found that the forceps did not close.
 
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The device was functionally tested it opened, but did not close when the handle was manipulated.The forceps housing also moved away from the catheter when opened, but it did not detach.No other anomalies were detected with the device.The forceps were sent back to the supplier for further evaluation.The supplier provided the following information: "one device from the reported event was returned in a zip type bag with proof of decontamination.The device has a butt joint that has broken at the solder connection." the supplier¿s evaluation seemed to conflict with the original evaluation, so the device was sent back from the supplier to cook for an additional evaluation.During the initial cook evaluation, the solder joint between the link wires and drive wire was intact.Upon reviewing the device as returned from the supplier, it was noted that although the device had been disassembled.The solder joint connection was still intact.The device had been mechanically cut by the supplier distal to the solder joint connection along the link wires.It is not known how or why the error occurred in the supplier¿s evaluation.The issue intended to be investigated by the supplier was a failure of the solder joint that secures the forceps housing to the coiled cable.A visual inspection of this solder joint showed evidence of solder at the joint.Therefore, it cannot be determined how or when the forceps head became detached from the coiled cable.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.In addition, due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use state: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Become familiar with the amount of handle movement required to operate the cups.If any irregularities are noted, do not use.Note: exercising the handle while the forcep is coiled may result in damage to the performance characteristics of the forceps." prior to distribution, all captura bronch biopsy forceps no spike are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.H3 other text : investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The device was functionally tested it opened, but did not close when the handle was manipulated.The forceps housing also moved away from the catheter when opened, but it did not detach.No other anomalies were detected with the device.The forceps were sent back to the supplier for further evaluation.The supplier provided the following information: "one device from the reported event was returned in a zip type bag with proof of decontamination.The device has a butt joint that has broken at the solder connection." the supplier¿s evaluation seemed to conflict with the original evaluation, so the device was sent back from the supplier to cook for an additional evaluation.During the initial cook evaluation, the solder joint between the link wires and drive wire was intact.Upon reviewing the device as returned from the supplier, it was noted that although the device had been disassembled.The solder joint connection was still intact.The device had been mechanically cut by the supplier distal to the solder joint connection along the link wires.It is not known how or why the error occurred in the supplier¿s evaluation.The issue intended to be investigated by the supplier was a failure of the solder joint that secures the forceps housing to the coiled cable.A visual inspection of this solder joint showed evidence of solder at the joint.Therefore, it cannot be determined how or when the forceps head became detached from the coiled cable.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.In addition, due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use state: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Become familiar with the amount of handle movement required to operate the cups.If any irregularities are noted, do not use.Note: exercising the handle while the forcep is coiled may result in damage to the performance characteristics of the forceps." prior to distribution, all captura bronch biopsy forceps no spike are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA BRONCH BIOPSY FORCEPS NO SPIKE
Common Device Name
FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6529307
Report Number1037905-2017-00234
Device Sequence Number13637981
Product Code FCL
UDI-Device Identifier00827002477421
UDI-Public(01)00827002477421(17)190824(10)W3761614
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDBF-1.8-S
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/06/2017
Device Age6 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/28/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/28/2017
Supplement Report FDA Received Date05/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1